MAUDE Adverse Event Report: ZOLL CIRCULATION INC AUTOPULSE® LIFEBAND; CARDIAC RESUSCITATOR BAND

ZOLL CIRCULATION INC AUTOPULSE® LIFEBAND; CARDIAC RESUSCITATOR BAND
Model Number MODEL 100
Medical Device Problem Code Retraction Problem (1536)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 01/03/2024
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
The autopulse lifeband in the complaint was discarded by the customer and will not be returned for investigation.Therefore, a physical investigation will not be performed.Based on investigation of the returned autopulse platform, the failure during the patient event was due to displayed error messages, related to patient positioning.When an error message is displayed, the lifeband will be unable to retract.The death was not related to the autopulse device.The autopulse is used as an adjunct to manual cpr, adjunctive use only indication is prominently displayed on device labels and in the device manual.The benefit of using the autopulse is that it in part substitutes mechanical compressions for the physical labor of manual chest compressions when effective manual cpr is not possible.If the autopulse did not start or unexpectedly stops compressions, rescuer should revert to manual cpr, which is the standard of care.The autopulse is intended to be used as an adjunct to manual cpr on adult patients.In case of stoppage of autopulse the trained user reverts to manual cpr.The transition from autopulse to manual cpr by trained users is similar to the time necessary for rescuer rotation and presents the same workflow as manual cpr.Hence, based on available information, the patients' outcome was not negatively impacted by the interruptions when compared to standard of care manual cpr.Out-of-hospital cardiac arrest (ohca) is one of the main causes of death in industrial nations.About 25% of patients survive this event and make it to the hospital, and even fewer patients survive after 24 hours (nichol, nejm, 2015).In the united states, survival to hospital discharge after non-traumatic emergency medical services-treated cardiac arrest with any first recorded rhythm was 10.6% for patients of any age.Of the bystander-witnessed out-of-hospital cardiac arrests in 2011, 31.4% of victims survived to hospital discharge (mozaffarian, circulation, 2016).Death is an expected outcome for ohca.
 
Event or Problem Description
The customer reported that during a patient event involving a 72-year-old, 81.5 kg male patient, the autopulse platform (sn (b)(6)) would not perform any compressions.No error messages were observed.The autopulse lifeband (lot unknown) would not retract.Manual cpr was performed for 37 minutes but the patient died.The patient was pronounced by the consultant cardiologist.The customer did not provide information regarding the relationship between the death and the alleged malfunction.However, the msa evaluated the incident and it was determined that the death was not related to the autopulse device.Please see the following related mfr report: mfr #3010617000-2024-00070 for the autopulse platform.

Brand Name
AUTOPULSE® LIFEBAND
Common Device Name
CARDIAC RESUSCITATOR BAND
Manufacturer (Section D)
ZOLL CIRCULATION INC
2000 ringwood ave
san jose CA 95131
Manufacturer (Section G)
ZOLL CIRCULATION INC
2000 ringwood ave
san jose CA 95131
Manufacturer Contact
kim thoa nguyen
2000 ringwood ave
san jose, CA 95131
4084192922
MDR Report Key18611272
Report Number3010617000-2024-00071
Device Sequence Number2506107
Product Code DRM
UDI-Device Identifier00849111001571
UDI-Public00849111001571
Combination Product (Y/N)N
Initial Reporter CountryUK
PMA/510(K) Number
K112998
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Foreign,Health Professional,User Facility,Company Representative
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial
Report Date (Section B) 01/30/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberMODEL 100
Device Catalogue Number8700-0701-01
Device Lot NumberUNKNOWN
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 01/03/2024
Initial Report FDA Received Date01/30/2024
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient Age72 YR
Patient SexMale
Patient Weight82 KG